Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 29, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 13, 2018, 2:07 AM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2018, 2:07 AM CDT (07:07 UTC)
- Expired
- Jun 13, 2018, 5:32 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beckham County, OK, Custer County, OK, Roger Mills County, OK, Washita County, OK
The radar
The Altus AFB radar (KFDR), 128 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -328 J/kg
- Mixed-layer LCL
- 1967 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
816 WGUS54 KOUN 130707 FFWOUN OKC009-039-129-149-131100- /O.NEW.KOUN.FF.W.0029.180613T0707Z-180613T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Norman OK 207 AM CDT WED JUN 13 2018 The National Weather Service in Norman has issued a * Flash Flood Warning for... Northwestern Washita County in western Oklahoma... Southeastern Roger Mills County in western Oklahoma... Western Custer County in western Oklahoma... Northeastern Beckham County in western Oklahoma... * Until 600 AM CDT * At 206 AM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to two inches of rain have already fallen over a large area and another one to three inches are possible. Flash flooding is occurring or is imminent. * Some locations that will experience flooding include... Elk City, Clinton, Sayre, Arapaho, Hammon, Canute, Butler, Foss, Foss Reservoir, Stafford and Berlin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3549 9887 3517 9974 3555 9979 3574 9896 $$ 11
2 follow-up statements
369 WGUS74 KOUN 130908 FFSOUN Flash Flood Statement National Weather Service Norman OK 408 AM CDT WED JUN 13 2018 OKC009-039-129-149-131100- /O.CON.KOUN.FF.W.0029.000000T0000Z-180613T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washita OK-Roger Mills OK-Custer OK-Beckham OK- 408 AM CDT WED JUN 13 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 AM CDT FOR NORTHWESTERN WASHITA...SOUTHEASTERN ROGER MILLS...WESTERN CUSTER AND NORTHEASTERN BECKHAM COUNTIES... At 406 AM CDT, Doppler radar indicated that only light rain continued over the warning area. Between one and three inch amounts were widespread earlier from near Sayre and Elk City, up toward Cheyenne and Foss Reservoir. Flash flooding is still possible early this morning, especially in low lying areas. Some locations that will experience flooding include... Elk City, Clinton, Sayre, Arapaho, Hammon, Canute, Butler, Foss, Foss Reservoir, Stafford and Berlin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Be especially cautious at night when it is harder to recognize the dangers of flooding. && LAT...LON 3549 9887 3517 9974 3555 9979 3574 9896 $$ 11
743 WGUS74 KOUN 131032 FFSOUN Flash Flood Statement National Weather Service Norman OK 532 AM CDT WED JUN 13 2018 OKC009-039-129-149-131042- /O.CAN.KOUN.FF.W.0029.000000T0000Z-180613T1100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Washita OK-Roger Mills OK-Custer OK-Beckham OK- 532 AM CDT WED JUN 13 2018 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN WASHITA...SOUTHEASTERN ROGER MILLS...WESTERN CUSTER AND NORTHEASTERN BECKHAM COUNTIES IS CANCELLED... Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3549 9887 3517 9974 3555 9979 3574 9896 $$ 11
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 10:35 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jun 12, 10:35 PM CDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Norman OK 1035 PM CDT Tue Jun 12 2018 .DISCUSSION... Please see the 06Z aviation discussion below. && .AVIATION... Showers and thunderstorms are still expected over WWR and now PNC with the next few hours. It's unclear how far south TSRA will make it but they could also near CSM, OKC, and OUN towards sunrise. A brief, weak wind shift from the north is also expected before returning to south southeast during the late morning hours Wed. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 88 71 95 / 30 30 10 0 Hobart OK 72 91 71 99 / 40 20 10 0 Wichita Falls TX 74 96 72 98 / 0 20 10 0 Gage OK 68 89 69 98 / 70 40 10 0 Ponca City OK 70 88 70 95 / 50 40 10 0 Durant OK 72 94 72 95 / 10 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 06/03/03
Hazardous weather outlook, Jun 13, 12:11 AM CDT, 1 hour 56 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1211 AM CDT Wed Jun 13 2018 OKZ004>048-050>052-TXZ083>090-131000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1211 AM CDT Wed Jun 13 2018 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Rest of Tonight... .Thunderstorms... Strong to severe storms are possible through the night. Location... There is slight risk of severe storms across west central Oklahoma, south of Woodward down through Clinton and Weatherford, Elk City and Sayre, to Mangum and Hollis. Timing...Severe storms will be possible through at least 5 am Wednesday. Impacts... Hail up to the size of golf balls and wind gusts to 70 mph are possible. Very heavy rainfall, flash flooding, and frequent lightning are additional concerns with thunderstorms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should be prepare for severe weather operations. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Storms will continue across portions of the area Wednesday with rain chances ending Wednesday afternoon. Gusty winds could be possible with the strongest storms but organized severe weather is not expected on Wednesday. Thunderstorm chances will return Sunday and continue into early next week. Heavy rain will be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 13, 12:53 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1253 AM CDT WED JUN 13 2018 OKZ014-021-130630- Roger Mills OK-Beckham OK- 1253 AM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Roger Mills and northeastern Beckham Counties Until 130 AM CDT... AT 1247 AM CDT, a strong thunderstorm was located 6 miles southeast of Cheyenne, moving south at 5 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Elk City and Berlin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3557 9974 3561 9952 3541 9941 3535 9973 TIME...MOT...LOC 0547Z 346DEG 6KT 3553 9961 11
Local storm report, Jun 13, 1:17 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
117 AM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 4 WSW WEATHERFORD 35.51N 98.76W
06/13/2018 M56 MPH CUSTER OK MESONET
&&
OUNSpecial weather statement, Jun 13, 1:18 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 118 AM CDT WED JUN 13 2018 OKZ014-130645- Roger Mills OK- 118 AM CDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR southwestern Roger Mills County Until 145 AM CDT... AT 116 AM CDT, a strong thunderstorm was located near Reydon, moving south at 10 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Locations impacted include... Reydon and Dempsey. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3566 10000 3570 9983 3548 9971 3543 10000 TIME...MOT...LOC 0616Z 346DEG 8KT 3562 9993 11
Local storm report, Jun 13, 1:39 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
139 AM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND GST 5 SW BUTLER 35.58N 99.25W
06/13/2018 M52 MPH CUSTER OK MESONET
&&
OUNLocal storm report, Jun 13, 1:42 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
142 AM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND GST 5 SW BUTLER 35.58N 99.25W
06/13/2018 M79 MPH CUSTER OK MESONET
&&
OUNLocal storm report, Jun 13, 1:58 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
158 AM CDT WED JUN 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM TSTM WND GST 6 SW CHEYENNE 35.55N 99.75W
06/13/2018 M55 MPH ROGER MILLS OK MESONET
&&
OUNThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 60 min |
| Jun 12, 7:34 PM CDT | Flash Flood Warning | OUN | Harper | 3 hr |
| Jun 12, 8:15 PM CDT | Special Weather Statement | OUN | Harper | 45 min |
| Jun 12, 9:22 PM CDT | Special Weather Statement | OUN | Ellis | 23 min |
| Jun 12, 10:22 PM CDT | Special Weather Statement | OUN | Woodward | 38 min |
| Jun 12, 10:36 PM CDT | Special Weather Statement | OUN | Grant | 39 min |
| Jun 12, 11:27 PM CDT | Special Weather Statement | OUN | Dewey | 33 min |
| Jun 12, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Dewey | 60 min |
| Jun 13, 12:13 AM CDT | Special Weather Statement | OUN | Roger Mills | 32 min |
| Jun 13, 12:41 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 64 min |
| Jun 13, 12:53 AM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Jun 13, 1:15 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 60 min |
| Jun 13, 1:18 AM CDT | Special Weather Statement | OUN | Roger Mills | 27 min |
| Jun 13, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 66 min |
| Jun 13, 2:17 AM CDT | Special Weather Statement | OUN | Greer, Harmon | 28 min |
| Jun 13, 2:43 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson | 32 min |
| Jun 13, 2:55 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon | 3 hr |
| Jun 13, 3:01 AM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson, Kiowa | 29 min |
| Jun 13, 3:29 AM CDT | Special Weather Statement | OUN | Kiowa | 31 min |
| Jun 13, 3:57 PM CDT | Special Weather Statement | OUN | Kingfisher | 33 min |
| Jun 13, 4:21 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 39 min |
| Jun 13, 4:54 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 36 min |
| Jun 13, 5:00 PM CDT | Special Weather Statement | OUN | Jackson | 30 min |
| Jun 13, 5:24 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 51 min |
| Jun 13, 5:27 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Jun 13, 5:55 PM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Jun 13, 5:57 PM CDT | Special Weather Statement | OUN | Blaine | 33 min |
| Jun 13, 6:10 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 50 min |
| Jun 13, 6:15 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Jun 13, 6:43 PM CDT | Special Weather Statement | OUN | Comanche | 32 min |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.